Alert archive / Minnesota / Winter Storm Watches in 2013

Winter Storm Watch 12, NWS Twin Cities, MN

November 3, 20137 counties in Wisconsin; 28 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Nov 3, 2013, 7:40 PM CST for 7 counties in Wisconsin; 28 counties in Minnesota. It took effect at Nov 5, 2013, 4:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 3, 2013, 7:40 PM CST (01:40 UTC)
In effect from
Nov 5, 2013, 4:00 PM CST
Expired
Nov 4, 2013, 2:18 PM CST
In force
Issued by
NWS Twin Cities, MN
All 35 counties

Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 14 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
702 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS43 KMPX 040140
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 PM CST SUN NOV 3 2013

...FIRST WINTER STORM OF THE SEASON POSSIBLE LATE TUESDAY AND
TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ALONG A TIGHT
TEMPERATURE GRADIENT FROM THE SOUTHERN PLAINS INTO WISCONSIN
BY TUESDAY NIGHT. WIDESPREAD MODERATE TO HEAVY PRECIPITATION WILL
DEVELOP ALONG THIS BOUNDARY LATE TUESDAY...AIDED BY MOISTURE FROM
TROPICAL STORM SONIA IN THE EASTERN PACIFIC. TEMPERATURES WILL
COOL TUESDAY EVENING AND ALLOW RAIN TO TRANSITION TO SNOW. IT IS
POSSIBLE MANY AREAS ACROSS SOUTHERN AND EASTERN MINNESOTA AND
WESTERN WISCONSIN COULD SEE 4 TO 7 INCHES OF SNOW. THESE AMOUNTS
ARE SUBJECT TO CHANGE BASED ON THE TRACK OF THE SYSTEM AND HOW
TEMPERATURES FALL TUESDAY EVENING. A WINTER STORM WATCH HAS BEEN
ISSUED EAST OF A LINE FROM REDWOOD FALLS TO CLEARWATER AND
MORA...EXCEPT FOR EAU CLAIRE...PEPIN...AND FREEBORN COUNTIES.

MNZ045-051>053-058>063-065>070-073>078-082>085-091-092-WIZ014>016-
023>025-027-040945-
/O.NEW.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER
740 PM CST SUN NOV 3 2013

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

* SNOW ACCUMULATION: 4 TO 7 INCHES...WITH HIGHER AMOUNTS POSSIBLE.

* TIMING: RAIN WILL OVERSPREAD THE AREA FROM THE SOUTH TUESDAY
  AFTERNOON WITH A TRANSITION TO SNOW OCCURRING LATE TUESDAY
  AFTERNOON OR EVENING. THE SNOW WILL TAPER OFF LATE TUESDAY NIGHT
  OR EARLY WEDNESDAY MORNING.

* IMPACTS: THE FIRST HEAVY SNOW OF THE SEASON IS POSSIBLE NEAR THE
  TUESDAY AFTERNOON AND WEDNESDAY MORNING COMMUTES. IN
  ADDITION...IT IS LIKELY TO BE A WET SNOW AND ANY TREES WITH
  LEAVES LEFT ON THEM MAY BE STRESSED...LEADING TO BROKEN TREE
  LIMBS AND ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

BORGHOFF
3 follow-up statements
317 
WWUS43 KMPX 040908
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CST MON NOV 4 2013

...SNOWFALL LIKELY TUESDAY AFTERNOON AND TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ALONG A TIGHT
TEMPERATURE GRADIENT FROM THE SOUTHERN PLAINS INTO WISCONSIN BY
TUESDAY NIGHT. WIDESPREAD MODERATE TO HEAVY PRECIPITATION WILL
DEVELOP ALONG THIS BOUNDARY LATE TUESDAY...AIDED BY MOISTURE FROM
TROPICAL STORM SONIA IN THE EASTERN PACIFIC. TEMPERATURES WILL
COOL TUESDAY AFTERNOON AND ALLOW RAIN TO TRANSITION TO SNOW. IT
IS POSSIBLE MANY AREAS ACROSS SOUTHERN AND EASTERN MINNESOTA AND
WESTERN WISCONSIN COULD SEE 4 TO 6 INCHES OF SNOW...WITH LOCALLY
HIGHER AMOUNTS OF 7 INCHES BY EARLY WEDNESDAY MORNING. THESE 
AMOUNTS ARE SUBJECT TO CHANGE BASED ON THE TRACK OF THE SYSTEM AND
HOW TEMPERATURES FALL TUESDAY AFTERNOON AND EVENING. A WINTER
STORM WATCH HAS BEEN ISSUED EAST OF A LINE FROM REDWOOD FALLS TO
CLEARWATER AND MORA... EXCEPT FOR EAU CLAIRE...PEPIN...AND
FREEBORN COUNTIES.

MNZ045-051>053-058>063-065>070-073>078-082>085-091-092-WIZ014>016-
023>025-027-041800-
/O.CON.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER
308 AM CST MON NOV 4 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

* SNOW ACCUMULATION: 4 TO 6 INCHES...WITH HIGHER AMOUNTS
  POSSIBLE.

* TIMING: RAIN WILL OVERSPREAD THE AREA FROM THE SOUTH EARLY
  TUESDAY AFTERNOON WITH A TRANSITION TO SNOW OCCURRING TUESDAY
  AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF LATE TUESDAY
  NIGHT OR EARLY WEDNESDAY MORNING.

* IMPACTS: THE FIRST HEAVY SNOW OF THE SEASON IS POSSIBLE DURING
  THE TUESDAY AFTERNOON COMMUTE. IN ADDITION...IT IS LIKELY TO BE
  A WET SNOW AND ANY TREES WITH LEAVES LEFT ON THEM MAY BE
  STRESSED...LEADING TO BROKEN TREE LIMBS AND ISOLATED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

JLT
013 
WWUS43 KMPX 041644
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 AM CST MON NOV 4 2013

...SNOWFALL LIKELY TUESDAY AFTERNOON AND TUESDAY NIGHT...

.A WIDSPREAD AREA OF MODERATE TO HEAVY PRECIPITATION WILL MOVE
INTO SOUTHWEST MINNESOTA TUESDAY AFTERNOON AND QUICKLY SPREAD
NORTHEAST INTO WESTERN WISCONSIN BY 6 PM. TEMPERATURES ON THE
WESTERN EDGE OF THIS AREA OF PRECIPITATION WILL COOL QUICKLY AS
THE PRECIPITATION MOVES IN...ALLOWING RAIN TO QUICKLY TRANSITION
TO A NARROW BAND OF MODERATE TO HEAVY SNOW. WITHIN THIS BAND OF
SNOW...IT IS POSSIBLE MANY AREAS COULD SEE 4 TO 6 INCHES OF
SNOW...WITH LOCALLY HIGHER AMOUNTS OF 7 INCHES BY EARLY WEDNESDAY
MORNING. THESE AMOUNTS ARE SUBJECT TO CHANGE BASED ON THE TRACK OF
THE SYSTEM AND HOW TEMPERATURES FALL TUESDAY AFTERNOON AND
EVENING. A WINTER STORM WATCH HAS BEEN ISSUED EAST OF A LINE FROM
REDWOOD FALLS TO CLEARWATER AND MORA...EXCEPT FOR EAU
CLAIRE...PEPIN...AND FREEBORN COUNTIES.

MNZ045-051>053-058>063-065>070-073>078-082>085-091-092-WIZ014>016-
023>025-027-050045-
/O.CON.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...
OWATONNA...FAIRMONT...BLUE EARTH...AMERY...BALSAM LAKE...
RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND...
RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER
1044 AM CST MON NOV 4 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

* SNOW ACCUMULATION: 4 TO 6 INCHES...WITH HIGHER AMOUNTS 
  POSSIBLE. 

* TIMING: RAIN WILL OVERSPREAD THE AREA FROM THE SOUTH EARLY 
  TUESDAY AFTERNOON WITH A TRANSITION TO SNOW OCCURRING TUESDAY 
  AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF LATE TUESDAY 
  NIGHT OR EARLY WEDNESDAY MORNING. 

* IMPACTS: THE FIRST HEAVY SNOW OF THE SEASON IS POSSIBLE DURING 
  THE TUESDAY AFTERNOON COMMUTE. IN ADDITION...IT IS LIKELY TO 
  BE A WET SNOW AND ANY TREES WITH LEAVES LEFT ON THEM MAY BE 
  STRESSED...LEADING TO BROKEN TREE LIMBS AND ISOLATED POWER 
  OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
747 
WWUS43 KMPX 042018
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
218 PM CST MON NOV 4 2013

...SNOWFALL LIKELY TUESDAY AFTERNOON AND TUESDAY NIGHT...

.A WIDSPREAD AREA OF MODERATE TO HEAVY PRECIPITATION WILL MOVE
INTO SOUTHWEST MINNESOTA TUESDAY AFTERNOON AND QUICKLY SPREAD
NORTHEAST INTO WESTERN WISCONSIN BY 6 PM. TEMPERATURES ON THE
WESTERN EDGE OF THIS AREA OF PRECIPITATION WILL COOL QUICKLY AS
THE PRECIPITATION MOVES IN...ALLOWING RAIN TO QUICKLY TRANSITION
TO A NARROW BAND OF MODERATE TO HEAVY SNOW. WITHIN THIS BAND OF
SNOW...IT IS POSSIBLE MANY AREAS COULD SEE 3 TO 5 INCHES OF
SNOW...WITH LOCALLY HIGHER AMOUNTS OF 6 INCHES BY EARLY WEDNESDAY
MORNING.

MNZ045-058-042130-
/O.CAN.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
KANABEC-MEEKER-
INCLUDING THE CITIES OF...MORA...LITCHFIELD
218 PM CST MON NOV 4 2013

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER STORM WATCH. 

THE HEAVIER SNOWFALL IS EXPECTED TO FALL SOUTHEAST OF MEEKER AND
KANABEC COUNTIES...WITH SNOWFALL TOTALS IN THE 1 TO 2 INCH RANGE
EXPECTED TUESDAY NIGHT.

$$

MNZ051>053-059>063-065>070-073>078-082>085-091-092-050430-
/O.UPG.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
/O.NEW.KMPX.WW.Y.0027.131105T2200Z-131106T1200Z/
SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...
OLIVIA...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH
218 PM CST MON NOV 4 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS
IN EFFECT FROM 4 PM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

* SNOW ACCUMULATION: 3 TO 5 INCHES...WITH AMOUNTS AROUND 6 INCHES
  POSSIBLE.

* TIMING: RAIN WILL OVERSPREAD THE AREA FROM THE SOUTH EARLY
  TUESDAY AFTERNOON WITH A TRANSITION TO SNOW OCCURRING TUESDAY
  AFTERNOON AND EVENING. THE SNOW WILL TAPER OFF LATE TUESDAY
  NIGHT.

* IMPACTS: THE FIRST HEAVY SNOW OF THE SEASON IS POSSIBLE DURING
  THE TUESDAY AFTERNOON COMMUTE. IN ADDITION...IT IS LIKELY TO BE
  A WET SNOW AND ANY TREES WITH LEAVES LEFT ON THEM MAY BE
  STRESSED...LEADING TO BROKEN TREE LIMBS AND ISOLATED POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ014>016-023>025-027-050430-
/O.UPG.KMPX.WS.A.0012.131105T2200Z-131106T1200Z/
/O.NEW.KMPX.WW.Y.0027.131106T0000Z-131106T1500Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
218 PM CST MON NOV 4 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6
PM TUESDAY TO 9 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATION: 3 TO 5 INCHES...WITH AMOUNTS AROUND 6 INCHES
  POSSIBLE.

* TIMING: RAIN WILL OVERSPREAD THE AREA FROM THE SOUTH TUESDAY
  AFTERNOON WITH A QUICK TRANSITION TO SNOW EXPECTED TUESDAY
  EVENING. THE SNOW WILL TAPER OFF EARLY WEDNESDAY MORNING.

* IMPACTS: MUCH OF THIS SNOW IS EXPECTED TO FALL WITHIN A 4 TO 6
  HOUR WINDOW...WHICH WILL LEAD TO DIFFICULT DRIVING CONDITIONS.
  IN ADDITION...IT IS LIKELY TO BE A WET SNOW AND ANY TREES WITH
  LEAVES LEFT ON THEM MAY BE STRESSED...LEADING TO BROKEN TREE
  LIMBS AND ISOLATED POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 3, 7:39 PM CST, 1 minute earlier.

Area forecast discussion, Nov 3, 7:39 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CST SUN NOV 3 2013

.UPDATE...
ISSUED AT 738 PM CST SUN NOV 3 2013

A WINTER STORM WATCH WILL BE POSTED SHORTLY FOR LATE TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT FOR MUCH OF THE AREA...INCLUDING
THE ENTIRE TWIN CITIES METRO. OVERALL...THE PHILOSOPHY HAS NOT
CHANGED A WHOLE LOT FROM THE AFTERNOON PACKAGE AND YOU CAN FIND A
LOT OF CURRENT THINKING IN THE LONG TERM DISCUSSION.

DECIDED TO ISSUE A WATCH FOR THE FOLLOWING REASONS. FIRST...HAVE A
FEELING MODELS ARE NOT HANDLING THE CORRECT AMOUNT OF MOISTURE
CONTAINED IN TROPICAL STORM SONIA OFF THE COAST OF MEXICO. THIS
TROPICAL CYCLONE WILL BE FULLY INGESTED INTO THE EXTRATROPICAL
SYSTEM AFFECTING THE UPPER MIDWEST. SECOND...ISENTROPIC LIFT WITH
THIS TYPE OF MOISTURE WILL VERY LIKELY RESULT IN MODERATE TO HEAVY
PRECIPITATION ALONG THE TIGHT BAROCLINIC ZONE EXTENDING ACROSS
SOUTHERN MINNESOTA INTO NORTHERN WISCONSIN. DEPENDING ON WETBULB
TEMPERATURES...WE COULD SEE CONSIDERABLE DYNAMICAL COOLING LATE
TUESDAY AND A TRANSITION TO SNOW SOONER THAN CURRENTLY
ANTICIPATED. THIRD...ALSO AS ALLUDED TO BEFORE...STRONG
FRONTOGENESIS...EPV...AND FULL SATURATION NEAR THE DENDRITIC
GROWTH ZONE MAY LEAD TO BANDING WITH HEAVY SNOW RATES TUESDAY
EVENING. FINALLY...BEING THE FIRST REAL EVENT OF THE SEASON AND
THE POTENTIAL FOR HIGH IMPACTS ON THE TUESDAY EVENING AND/OR
WEDNESDAY MORNING COMMUTE...THE EARLIER THE WORD IS OUT THE
BETTER.

MODELS HAVE COME INTO ENOUGH REASONABLE AGREEMENT TO HOIST A
WATCH ACROSS SOUTHERN/EASTERN MINNESOTA AND MUCH OF WESTERN
WISCONSIN. THE POSITIONING OF THE RAIN/SNOW LINE WILL BE THE MAIN
DRIVER OF THIS EVENT AND STILL REMAINS SOMEWHAT UNCERTAIN. ALSO
UNCERTAIN IS THE WESTERN EXTENT OF THE MDT/HVY SNOW POTENTIAL WITH
A SHARP EDGE TO THE PRECIP SOMEWHERE FROM SOUTHWEST TO CENTRAL MN.
FUTURE SHIFTS WILL NEED TO ADD OR REMOVE COUNTIES FROM THE WATCH
AS APPROPRIATE BASED ON THE LATEST AND GREATEST GUIDANCE.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 349 PM CST SUN NOV 3 2013

IT IS DIFFICULT TO REACH OUR WIND ADVISORY CRITERIA /SUSTAINED 30-39
MPH WINDS OR GUSTS OVER 45 MPH/ WITH SOUTHEAST SURFACE WINDS...BUT
THAT IS WHAT WE ARE SEEING ACROSS MOST OF SOUTHERN AND WESTERN MN
THIS AFTERNOON. THE REASON BEING IS THE ROUGHLY 17 MB PRESSURE
DIFFERENCE ACROSS THE FORECAST AREA TODAY WITH UNIDIRECTIONAL WINDS
FROM THE SURFACE TO ROUGHLY 5000 FT. THE WINDS WILL SLOWLY DECREASE
THIS EVENING GIVEN A SLIGHT WEAKENING OF THE PRESSURE GRADIENT AND
LESS MIXING...BUT SHOULD STILL SEE GUSTS UP OVER 20 KTS FOR MOST OF
THE NIGHT. THIS SHOULD ALSO KEEP TEMPS QUITE MILD TONIGHT.

A COLD FRONT WILL TRANSVERSE THE FORECAST AREA TOMORROW AND LIKELY
BRING LIGHT PRECIP TO AT LEAST NORTHERN PORTIONS OF THE FORECAST
AREA FROM MID MORNING TO MID AFTERNOON. THE BEST CONVERGENCE AND
QUICKER/DEEPER SATURATION WILL BE ACROSS NORTHERN AND CENTRAL
MN...SO THESE LOCATIONS HAVE A BETTER CHANCE AT A SHORT WINDOW OF
MODERATE RAIN AND 0.15-0.25". THE NAM/GFS/GEM SUPPORT THIS
SOLUTION...WHILE THE ECMWF CURIOUSLY HAS LIGHTER QPF SPREAD OUT OVER
A MUCH LARGER AREA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 349 PM CST SUN NOV 3 2013

A RATHER WAVY QUASI-ZONAL FLOW IS EXPECTED TO DOMINATE THE WEATHER
PATTERN IN THE LONG TERM. WILL SEE A POSITIVELY TILTED WAVE MOVE
ACROSS THE CENTRAL CONUS TUESDAY NIGHT. THIS WAVE WILL BRING ABOUT
THE CHANCE FOR ACCUMULATING SNOW FROM SW MN UP INTO NRN WI. NEXT
CHANCE FOR PRECIP WILL COME FRIDAY/FRIDAY NIGHT AS A STRONG CLIPPER
TYPE SYSTEM WORKS ACROSS THE AREA. GIVEN THE ZONAL FLOW...
TEMPERATURES FROM TUESDAY THROUGH NEXT WEEKEND WILL BE NEAR TO
SLIGHTLY BELOW NORMAL AS WE DO NOT LOOK TO HAVE ENOUGH TIME TO SETUP
ANY SIGNIFICANT SURGES OF WARM OR COLD AIR.

MONDAY NIGHT WILL KICK OFF WITH A DRY PERIOD AS SKIES CLEAR OUT
BRIEFLY BEHIND MONDAYS COLD FRONT...WHICH WILL MAKE ABOUT AS FAR
EAST AS NE IOWA INTO THE CENTRAL U.P. OF MICH. AS THIS IS GOING
ON...AN H5 TROUGH WILL BE DIGGING INTO THE FOUR CORNERS REGION. THIS
POSITIVELY TILTED TROUGH WILL SLIDE EAST ACROSS THE MPX AREA TUESDAY
NIGHT INTO WEDNESDAY...WHICH WILL SEND A SFC WAVE ALONG THE FRONT
THAT STALLS OUT JUST EAST OF THE MPX AREA MONDAY NIGHT. ABOUT THE
ONLY MODEL AVOIDED AT THIS POINT WAS THE GEM...WHICH WAS
CONSIDERABLY SLOWER/FARTHER WEST WITH THE SFC LOW THAN THE
GFS/NAM/ECMWF/SREF...WHICH WERE ALL CLUSTERED FAIRLY CLOSELY
TOGETHER.

THE MAIN LLJ MOISTURE SURGE WITH THIS SYSTEM WILL BASICALLY TRAVEL
UP THE COLD FRONT...WHICH WILL RESULT IN THE HEAVIEST PRECIP FALLING
FROM OK/KS NORTHEAST INTO CENTRAL WI. A VERTICAL CROSS SECTION
TUESDAY EVENING FROM ABOUT LA CROSSE NORTHWEST TO FERGUS FALL SHOWS
A DEEP SLOPING FRONTAL CIRCULATION ACROSS THE MPX AREA FROM ABOUT
H85 UP TO H4...WITH A STRONG FRONTOGENESIS/FRONTALYSIS COUPLET SEEN
ALONG THE LENGTH OF THE BOUNDARY. THIS FRONTAL CIRCULATION WILL MOVE
ACROSS THE AREA FROM ABOUT 18Z TUESDAY THROUGH 18Z WEDNESDAY AND
WILL PUSH A BAND OF MODERATE TO HEAVY PRECIP ACROSS THE AREA IN THAT
TIME FRAME. THE QUESTION BECOMES HOW FAR NW DOES THE PRECIP MAKE
IT...AS VERY DRY LOW LEVEL AIR WILL BE UNDERCUTTING THE COLD SIDE OF
THE FRONTAL CIRCULATION...LIKELY RESULTING IN A FAIRLY STEEP
GRADIENT IN QPF AMOUNTS FROM SE TO NW ACROSS THE AREA.
SREF/ECMWF/GFS/NAM ALL SIMILAR WITH ABOUT AN INCH OF QPF FALLING
BETWEEN 05.18 AND 06.18 FROM ABOUT ALBERT LEA UP TO EAU
CLAIRE...WITH PLACES IN THE NW CWA LIKELY STRUGGLING JUST TO GET A
HUNDREDTH OF AN INCH.

OF COURSE WHERE THE PRECIP FALLS IS NOT WHAT PEOPLE ARE INTERESTED
IN...IT/S WHAT TYPE THE PRECIP WILL FALL AS. TEMPERATURES AND
THICKNESSES DURING MUCH OF TUESDAY WILL BE WARM ENOUGH FOR ALL
RAIN...BUT AS WE HEAD TOWARD THE LATE AFTERNOON INTO THE
EVENING...FORECAST SOUNDINGS START TO COOL ENOUGH TO START CHANGING
PRECIP OVER TO SNOW ALONG THE WRN EDGE OF THE PRECIP SHIELD. GIVEN
THE STRENGTH OF THE FORCING...SHOULD HAVE SOME DYNAMICAL COOLING TO
HELP FURTHER COOL ATMOSPHERIC PROFILES. FOR NOW...HAVE FAVORED THE
P-TYPE MORE TOWARD THE WARMER GFS/SREF...THOUGH GIVEN THE STRENGTH
OF FORCING EXPECTED AND RESULTANT PRECIP RATES...CAN NOT RULE OUT
THE NAM...WHICH HAS FAIRMONT CHANGING OVER TO SNOW AROUND 21Z. AT
THE MOMENT ALL SEEMS TO BE COMING IN TO LINE FOR THE WRN EDGE OF THE
PRECIP SHIELD TO PUT DOWN SOME ACCUMULATING SNOW. CURRENT FORECAST
HAS ABOUT A 70 MILE WIDE BAND OF 2-4 INCHES OF SNOW CENTERED FROM
ABOUT ST. JAMES...THROUGH THE TWIN CITIES TO SIREN WI. TOP END OF
THE SNOWFALL REGIME RIGHT NOW IS BEING SET BY THE NAM...WHICH WITH
THE 03.12 RUN HAD THIS SWATH OF SNOW IN THE 6 TO 9 INCH RANGE.
GIVEN WARM TEMPERATURES BOTH AT THE GROUND AND IN THE AIR...THE 3
TO 5 INCH AMOUNTS SEEN WITH THE GFS/ECMWF ARE LIKELY MORE
REALISTIC...HENCE THE CURRENT FORECAST TRENDING THAT DIRECTION.

OUTSIDE OF THE GEM...MODELS ARE PRETTY QUICK WITH KICKING THE PRECIP
OUT OF THE MPX AREA WEDNESDAY...WITH MOST GUIDANCE DRY ACROSS THE
ENTIRE AREA BY 18Z WEDNESDAY. AS A RESULT...CUT BACK QUITE A BIT ON
POPS AFTER 18Z WEDNESDAY. NOT SEEING A LOT OF COLD AIR COMING IN
BEHIND THE SYSTEM...SO ANY SNOWFALL WE DO SEE TUESDAY NIGHT WILL BE
MOSTLY GONE BY THE END OF THE DAY WEDNESDAY AS THE COMBINATION OF
SUNNY SKIES AND TEMPS GETTING BACK INTO THE LOW 40S SHOULD QUICKLY
WORK ON THE SNOW.

STILL HAVE CHANCE POPS GOING IN THE FORECAST FOR FRIDAY/FRIDAY NIGHT
IN ASSOCIATION WITH A STRONG CLIPPER THAT WILL BE MOVING THROUGH.
CURRENT MODEL BLEND HAS THE SFC LOW TRACK GOING FROM NEAR ABR TO THE
TWIN CITIES. THE NRN TRACK OF THE LOW MEANS THIS WILL BE A WARM
SYSTEM FROM THE MPX PERSPECTIVE...WITH RAIN EXPECTED DURING THE DAY
FRIDAY THAT WILL TRANSITION OVER TO SNOW FRIDAY NIGHT. THERE WILL
NOT BE MUCH MOISTURE FOR THIS WAVE TO WORK WITH...AND GIVEN THE
SPEED WITH WHICH IT WILL MOVE THROUGH THE AREA...ANY SNOW
ACCUMULATIONS LOOK TO BE FAIRLY NEGLIGIBLE AT THIS POINT.

FOR NEXT WEEKEND...QUIET WEATHER IS EXPECTED AS IT WILL BE A BETWEEN
WAVES PERIOD. SHOULD BE COOL SATURDAY AS A SFC RIDGE MOVES
THROUGH...BUT SRLY WINDS AND WARMER TEMPS LOOK TO BE COMING BACK BY
SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 600 PM CST SUN NOV 3 2013

GUSTY SOUTHEAST WINDS WILL CONTINUE TONIGHT. THERE WILL BE LITTLE
VARIATION IN DIRECTION. OTHERWISE...VFR WITH HIGH CLOUDS IS
EXPECTED THROUGH TOMORROW MORNING. THERE COULD BE LIGHT ISOLATED
TO SCATTERED TOMORROW MORNING. AT SOME POINT BY THE LATE MORNING
OR EARLY AFTERNOON...MOST TAF SITES SHOULD SEE A LITTLE LIGHT
RAIN. MVFR CEILINGS ARE POSSIBLE...BUT SHOULD NOT BE WIDESPREAD.

KMSP... VFR IS EXPECTED THROUGH THE TAF PERIOD WITH A LITTLE LIGHT
RAIN POSSIBLE AS EARLY AS LATE TOMORROW MORNING. HIGH CONFIDENCE
IN REMAINING ABOVE 1700 FT AND 4 SM VISIBILITY.

/OUTLOOK FOR KMSP/

TUE...VFR THRU MORNING. MVFR AND RA IN THE AFTERNOON WITH IFR AND
SN TUE NIGHT. ACCUMULATIONS LIKELY TUE NIGHT. WINDS W 5 KTS BCMG
NNE 5-10 KT.
WED...MVFR/IFR CIGS WITH CHC -SN EARLY THEN BCMG VFR. WINDS NW 10
KTS.
THU...VFR. WINDS W 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR MNZ045-051>053-058>063-065>070-073>078-082>085-
     091-092.

WI...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR WIZ014>016-023>025-027.

&&

UPDATE...BORGHOFF
SHORT TERM...CLF
LONG TERM...MPG
AVIATION...BORGHOFF
Hazardous weather outlook, Nov 3, 12:41 PM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1241 PM CST SUN NOV 3 2013

MNZ041-047-048-054>058-064>067-073>076-082>085-091>093-041845-
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-
NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
1241 PM CST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS BETWEEN 25 AND 45 MPH ARE EXPECTED FOR THE REMAINDER
OF THE AFTERNOON ACROSS PORTIONS OF SOUTHERN AND CENTRAL MINNESOTA.
GUSTY WINDS AND LOW HUMIDITY WILL ALSO BRING ELEVATED FIRE WEATHER
CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOW IS LIKELY ACROSS PORTIONS OF MINNESOTA LATE
TUESDAY NIGHT AND WEDNESDAY MORNING. THERE REMAINS A BIT OF
UNCERTAINTY WITH THIS SYSTEM...BUT A FEW INCHES OF SNOW ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ042>045-049>053-059>063-068>070-077-078-WIZ014>016-023>028-
041845-
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-
DAKOTA-RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
1241 PM CST SUN NOV 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ACCUMULATING SNOW IS POSSIBLE ACROSS PORTIONS OF EASTERN MINNESOTA
AND WEST CENTRAL WISCONSIN LATE TUESDAY NIGHT AND WEDNESDAY
MORNING. THERE REMAINS A BIT OF UNCERTAINTY WITH THIS SYSTEM...BUT
A FEW INCHES OF SNOW ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:18 PM CSTWinter Weather AdvisoryMPXBarron, Chippewa, Dunn, Pierce, Polk, Rusk and 1 more37 hr

Nearby

Winter Storm Watches in Minnesota, 2013Winter Storm Watches in Wisconsin, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.